Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 305, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 12, 2000, 6:15 PM CDT for Hunt County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2000, 6:15 PM CDT (23:15 UTC)
- Expired
- May 12, 2000, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hunt County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 12, 6:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -556 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 122315 SVRFTW TXC231-130000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUNT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 700 PM. * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF COMMERCE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COMMERCE AROUND 650 PM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTUREK IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. LAT...LON 3336 9607 3323 9614 3308 9586 3338 9587
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 5:37 PM CDT, 38 minutes earlier.
Area forecast discussion, May 12, 5:37 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 537 PM CDT FRI MAY 12 2000 A COLD FRONT THAT WAS SOUTHEAST OF A MCALESTER...TO FORT WORTH...TO BROWNWOOD LINE AT 20Z...WILL MOVE SOUTHEAST THROUGH THE REMAINDER OF FORECAST AREA THIS EVENING. ALTHOUGH THE 18Z FWD RAOB INDICATED THAT WE STILL HAVE A STRONG CAP IN PLACE...COULD SEE SOME DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT EAST OF THE FRONT. WILL KEEP 20 PERCENT POPS IN THE METROPLEX AND WACO...AND 30 PERCENTS IN THE EAST. TEMPERATURES BEHIND THIS FRONT ARE NOT TERRIBLY COOL...WITH 70S BEING NOTED ACROSS WESTERN AND CENTRAL OKLAHOMA. THERE IS A WIDE DIVERGENCE IN THE FORECASTED HIGH TEMPERATURES BETWEEN THE FAN AND FWC GUIDANCE. CONSIDERING THE AMOUNT OF COOLING NOTED...AM LEANING CLOSE TO...BUT SLIGHTLY BELOW THE THE FWC GUIDANCE FOR SATURDAY. DRY WEATHER WILL PREVAIL ACROSS THE FORECAST AREA SATURDAY THROUGH MIDWEEK. 58 DFW 62/82/56/83 2000 ACT 63/84/57/82 2000 .FTW...NONE. ...AVIATION DISCUSSION... THUNDERSTORMS CONTINUE TO ERUPT ALONG AND AHEAD OF SLOW MOVING COLD FRONT. EXPECT STORMS TO BE SOUTH AND EAST OF METROPLEX AIRPORTS BY TAF ISSUANCE...BUT WILL NEED TO INCLUDE SOME THUNDER AROUND KACT FOR THE PERIOD 00-01Z. STORMS SOULD MOVE OUT OF THE KACT AREA AFTER 01Z. OTHERWISE...LOOK FOR WIND 340-360 OVERNIGHT THEN SHIFTING A BIT MORE NE TOMORROW. CLOUDS SHOULD BE LIMITED TO MID AND HIGH LEVEL...BEFORE BREAKING UP TOMORROW AFTERNOON. 80
In the hours before
Special weather statement, May 12, 12:20 PM CDT, 5 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CDT FRI MAY 12 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN TWO THIRDS OF NORTH CENTRAL TEXAS THIS AFTERNOON AND THIS EVENING... ALONG AND EAST OF A SHERMAN TO FORT WORTH TO KILLEEN LINE. THE RISK AREA INCLUDES THE CITIES OF PARIS...WACO...TEMPLE... HILLSBORO...PALESTINE...CORSICANA AND THE DALLAS/FORT WORTH METROPLEX. A COLD FRONT EXTENDED FROM NEAR GAINESVILLE TO EASTLAND AT NOON. THIS FRONT WILL MOVE SOUTHEAST AROUND 25 MPH AND MAY PROVIDE THE FOCUS FOR THUNDERSTORM FORMATION THIS AFTERNOON AND THIS EVENING. ONE LIMITING FACTOR TO STORM FORMATION WILL BE A FAIRLY DEEP WARM LAYER OF AIR JUST ABOVE THE SURFACE. THIS WARM AIR OR CAP MAY PREVENT STORM FORMATION OR DELAY IT UNTIL LATE THIS AFTERNOON. SHOULD THE CAP BREAK THIS AFTERNOON...MOIST AND VERY UNSTABLE AIR AHEAD OF THE FRONT WILL BE READILY AVAILABLE TO PRODUCE STRONG UPDRAFTS...RESULTING IN POTENTIALLY SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR PRODUCING STRONG MESOCYCLONES...SO TORNADOES ARE NOT EXPECTED WITH THIS EVENT. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ALONG AND EAST OF A SHERMAN TO FORT WORTH TO KILLEEN LINE SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 100 PM AND 500 PM. ACTIVATION ALONG AND EAST OF A PARIS TO CORSICANA TO CAMERON LINE IS POSSIBLE BETWEEN 500 AND 900 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTORAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 79
Special weather statement, May 12, 4:06 PM CDT, 2 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT FRI MAY 12 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN HALF OF NORTH CENTRAL TEXAS THIS EVENING...GENERALLY EAST OF A BONHAM...HILLSBORO...KILLEEN LINE. THE SLIGHT RISK AREA INCLUDES THE CITIES OF PARIS...SULPHUR SPRINGS...WACO...TEMPLE...PALESTINE... CORSICANA AND CENTERVILLE. A COLD FRONT EXTENDED FROM NEAR A SHERMAN...TO CLEBURNE... TO LAMPASAS LINE LATE THIS AFTERNOON. THIS FRONT WILL MOVE EAST/SOUTHEAST AROUND 25 MPH AND MAY PROVIDE THE FOCUS FOR THUNDERSTORM FORMATION. A WARM LAYER OF AIR...OR CAP...JUST ABOVE THE SURFACE WILL BE A LIMITING FACTOR TO STORM DEVELOPMENT... HOWEVER...ANY STORMS WHICH DO MANAGE TO BREAK THE CAP HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE IN THE MOIST AND VERY UNSTABLE AIR AHEAD OF THE FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS. THE VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR PRODUCING STRONG MESOCYCLONES...SO TORNADOES ARE NOT EXPECTED WITH THIS EVENT. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WEST OF A PARIS TO CORSICANA TO TEMPLE LINE SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 500 AND 700 PM. ACTIVATION EAST OF THIS LINE IS POSSIBLE BETWEEN 700 AND 900 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 79
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:30 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 45 min |
| May 12, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 45 min |
| May 12, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 56 min |
| May 12, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 63 min |
| May 12, 5:14 PM CDT | Tornado Warning | FWD | Hill | 31 min |
| May 12, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 56 min |
| May 12, 5:35 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| May 12, 5:37 PM CDT | Tornado Warning | FWD | Bosque | 23 min |
| May 12, 5:43 PM CDT | Tornado Warning | FWD | Collin | 32 min |
| May 12, 5:50 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 25 min |
| May 12, 5:53 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 37 min |
| May 12, 6:01 PM CDT | Tornado Warning | FWD | McLennan | 44 min |
| May 12, 6:01 PM CDT | Tornado Warning | FWD | Delta | 29 min |
| May 12, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| May 12, 6:29 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 46 min |
| May 12, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 45 min |
| May 12, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 57 min |
| May 12, 6:50 PM CDT | Tornado Warning | FWD | Coryell | 25 min |
| May 12, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.